Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Severe cold and nasal congestion. Taking Montec LC. Diet plan while taking the medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 78 Questions
Question
Team ,

I was having severe cold and nose block since last few days . I tried my bets avoiding tablets and be on natural remedies but it didn't help . My doctor advised me to have Montec LC . Now i have finished having 1 tablet almost 12 hours before .. i am feeling very lethargic and tired ( not sleep tired ) . Is it normal . What should be my diet plan during this course of "montec lc"
Posted Sat, 28 Apr 2012 in Asthma and Allergy
 
 
Answered by Dr. Gowri Kulkarni 5 hours later
Hi XXXXXXX,

Thank you for posting in your query
Montek LC contains Levocetrizine and Montelukast . Levocetrizine is an anti-histaminic which can cause sedation in some patients. Your lethargy could stem from the following
1.     The sedative effect of Montek-C which is seen in some patients
2.     As a consequence of the condition you’re suffering from.
I also suggest the following:
1.     During this period, it is best to be on a light diet, i.e non-spicy and non-oily diet.
2.     Drink plenty of warm water (2-3 litres/day).
3.     Try to take your dinner by 0830pm so that the tablet effect starts by 1030pm.
4.     Try to get at-least 8 hours of continuous sleep.

I infer from your symptoms that could be suffering from a sometimes bacterial infection does supervene.
As I believe that more information helps physicians reach an accurate diagnosis, I request you to answer the following questions:
1.     Do you have the following symptoms as well?
2.     Itchy throat, Cough, Any phlegm, headache, weakness fatigue
3.     Fever with Chills
4.     Are you also experiencing any ear ache or discharge?
5.     Do you have a history of Asthma
     
I hope I have answered your query.

Wishing you a speedy recovery,

Regards,

Dr Gowri




Above answer was peer-reviewed by
 
Follow-up: Severe cold and nasal congestion. Taking Montec LC. Diet plan while taking the medication? 7 hours later
Yes , itchy throat , flem and couph . No fever as of now . No history of asthma .
I am in Bangalore , so the whether has gone very chill out here .Also I was traveling last week when this started and when it was not severe .

Which other tablet ( any vitamin ) do you prescribe .
 
 
Answered by Dr. Gowri Kulkarni 5 hours later
Hi,

Thank you for following up

You most probably have an upper respiratory tract infection of viral origin

My suggestion to you would be as follows,

1. Drink plenty of warm fluids like cummin water, ginger tea, soups
2. Do Steam inhalation atleast 3 times a day
3. Do warm saline water gargles 3-4 times a day
4. Take NSAIDs if you have fever or aches and pains
5. If you start getting high grade fever, get yourself evaluated by a physician to rule out bacterial infection
6. Keep your self warm and covered by wearing jacket and warm clothes
7. Try and sit away from AC vents at your work place

Try to keep your diet XXXXXXX in fruits and vegetables so that your body gets good nutrition. I would not recommend any vitamin supplements

Hope I have answered your query

Regards,

Dr Gowri

Above answer was peer-reviewed by
 
Follow-up: Severe cold and nasal congestion. Taking Montec LC. Diet plan while taking the medication? 2 hours later
does alcohol do any good or harm while i am on medication ?
 
 
Answered by Dr. Gowri Kulkarni 9 hours later
Hi,

Thank you for the follow up question

Alcohol causes depression of the central nervous system and muscle relaxation

When taken along with medication which has sedative property, it will cause more drowsiness and sedation.

I suggest that you avoid alcohol when on medication

Hope I have answered your query

Regards,

Dr Gowri



Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor